Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Will inhaling esiflow 125 cause red patches on roof of mouth?

my son(3yr8month old) just started taking esiflow 125(Salmeterol and Fluticasone Propionate Inhalation IP) one puff BD for 3 days only. we use lukewarm water for rinse his mouth which he either swallows or throw out. however now we are seeing red patch on the roof of his mouth after he sought our attention . and slight coughing as happen in throat irritation. Is it any how related to his inhalation? Only other medicine he is taking Montair LC kid once daily.
Wed, 30 Sep 2020
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

The red patches on the roof of his mouth, I suspect, is a local irritation from the inhaler medication (Esiflo). I have seem similar patients when they inhale the dose the aerosol which is usually directed towards the back of the throat instead ends up directed at the roof of the mouth. This can cause some inflammation in that area and I feel is likely what you are seeing. You are doing a great job with rinsing his mouth out, and I commend you for that, as many times this is forgotten.

I am not sure if your physician provided you with a "spacer" device which can attach to the inhaler. This provides an improved amount of medication delivered to the lungs and prevents it from being accidentally delivered to the roof of the mouth of the tongue which happens a lot. In patients where this was a problem in the past the use of this "spacer" has helped tremendously and the red patches on the roof of the mouth resolved quickly.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. David Girardi, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Respiratory therapy


Will inhaling esiflow 125 cause red patches on roof of mouth?

Hello, The red patches on the roof of his mouth, I suspect, is a local irritation from the inhaler medication (Esiflo). I have seem similar patients when they inhale the dose the aerosol which is usually directed towards the back of the throat instead ends up directed at the roof of the mouth. This can cause some inflammation in that area and I feel is likely what you are seeing. You are doing a great job with rinsing his mouth out, and I commend you for that, as many times this is forgotten. I am not sure if your physician provided you with a spacer device which can attach to the inhaler. This provides an improved amount of medication delivered to the lungs and prevents it from being accidentally delivered to the roof of the mouth of the tongue which happens a lot. In patients where this was a problem in the past the use of this spacer has helped tremendously and the red patches on the roof of the mouth resolved quickly. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. David Girardi, Internal Medicine Specialist